iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhand eczemaIs dry and cracked hand a symptom of eczema?

Please clarify if dry, cracked hand is a symptom of eczema.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 8, 2016
Reviewed AtFebruary 7, 2024

Patient's Query

Hi doctor,

I have had severely dry, cracked hands for the last six months. Sometimes, I sleep with Aquaphor and gloves on my hands. There have been two occasions where I have noticed one or two tiny bumps or blisters on the side of one of my fingers. It was on a different finger each time and is towards the bottom of the finger. I was just wondering if it is a symptom of eczema or perhaps something more. Please explain.

Hi,

Welcome to icliniq.com.

It can be either eczemaor palmar psoriasis. Please send images for further information.

Patient's Query

Thank you doctor,

I noticed one small bump on the side of my middle finger. I squeezed it open and then put on a bandage since I was not sure what it was. Left the bandage on for a couple days and when I took it off there were two more bumps on the front of the same finger under the bandage. I have attached pictures of my dry hands and bumps.

Hi,

Welcome back to icliniq.com.

It is hand eczema (attachment removed to protect patient identity). I suggest you use Momate cream (Mometasone furoate 0.1%) twice a day for 10 to 15 days. As it is a steroid-based cream, it will reduce redness and itching. Also, suggest good moisturizer like Aquasoft cream or olesoft cream two to three times a day. It is very important to moisturize. Avoid contact with detergent or frequent contact with water. Do not burst vesicles. Apply plain antibacterial cream like Fudic cream (Fusidic acid). Consult your specialist doctor, discuss with him or her and take the medicine with consent. There is no need of application of bandage because it might just irritate your skin more.

Patient's Query

Thank you doctor,

I have attached the picture of the bumps. Please take a quick look at this and let me know if it is still eczema.

Hi,

Welcome back to icliniq.com.

When there is eczema, due to constant itching it leads to erosions, which leads to secondary bacterial infections like in your case. There are two pustules. You can also get Momate-F cream, a combination of Mometasone furoate 0.1% with or without Fusidic acid. Once these pustules subside, then plain Momate cream can be used. Also, use intense moisturizer. If there is no relief with this cream, then stronger steroid cream like Halovate cream (Halobetasol propionate 0.05%) can be used for 10 to 15 days. Do not use these steroid creams more than two to three weeks. There are side effects like thinning of skin and telangiectasia (dilated blood vessel). Consult your specialist doctor, discuss with him or her and take the medicine with consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Thakare Sampada Avinash
Dr. Thakare Sampada Avinash

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy